Bisolvon

Bisolvon

Bisolvon is useful for relieving symptoms of coughing up phlegm  that can occur during colds, flu, or  respiratory infections . This drug is available in the form of tablets , syrup and solution .

Bisolvon contains the main active ingredient  bromhexine  HCl. This drug works by thinning phlegm in the respiratory tract (mucolytic) so that it is easily expelled.

Bisolvon Type and Content

There are 4 Bisolvon products available in Indonesia, namely:

Bisolvon Extra

Per 5 ml of Bisolvon Extra contains 4 mg of bromhexine hydrochloride (HCl) and 100 mg of guaifenesin. Bisolvon Extra contains additional guaifenesin as an expectorant  to make it easier to expel phlegm. Bisolvon Extra is available in 60 ml and 125 ml syrup.

Bisolvon Kids

Per 5 ml of Bisolvon Kids contains 4 mg of bromhexine HCl. Bisolvon Kids is available in the form of 60 ml syrup. Bisolvon Kids is claimed to be sugar-free with a strawberry flavor which is suitable for children.

Bisolvon Solution

Per 1 ml of Bisolvon Solution contains 2 mg of bromhexine. Bisolvon Solution is available in the form of a 50 ml packaged solution which is given by drip. This product is claimed to be sugar free.

Bisolvon Tablet

1 Bisolvon Tablet contains 8 mg of bromhexine. Bisolvon tablets are available as strips of 4 and 10 tablets.

What is Bisolvon

class Mucolytic (thinning phlegm)
Category Free medicine
Benefit Relieves coughs  accompanied by phlegm.
Consumed by Adults and children (over 2 years old)
Bisolvon for pregnant and lactating women Category A  for Bisolvon Tablet, Bisolvon Kids, and Bisolvon Solution : Controlled studies in pregnant women have not demonstrated a risk to the fetus, and there is little possibility of harm to the fetus. Category C  for Bisolvon Extra : Animal studies have shown an adverse effect on the fetus, but there have been no controlled studies in pregnant women.

Drugs should only be used if the expected benefit outweighs the risk to the fetus.

It is not yet known whether the ingredients in Bisolvon can be absorbed into breast milk or not. If you are breastfeeding, do not use this medicine without consulting your doctor first.

Drug form Tablets, syrups and solutions.

Precautions Before Taking Bisolvon

Take note of these things before taking Bisolvon:

  • Do not take Bisolvon if you are allergic to any of the ingredients in this medicine.
  • Do not take Bisolvon syrup or solution if you or your child have a fructose intolerance.
  • Consult your doctor about taking any kind of Bisolvon if you have asthma, gastric ulcer, duodenal ulcer, severe kidney or liver impairment.
  • Consult your doctor about taking Bisolvon Extra if you also suffer from asthma, chronic obstructive pulmonary disease ( COPD ), acid reflux disease , coughing up blood, or coughing up a lot of mucus.
  • Consult your doctor about taking Bisolvon if you have a weakened immune system, either due to a medical condition such as HIV/AIDS or due to certain medications, such as chemotherapy .
  • Consult your doctor about taking Bisolvon if you are pregnant, breastfeeding, or planning a pregnancy. Bisolvon Extra is not recommended for use in the first trimester of pregnancy.
  • Talk to your doctor about taking Bisolvon if you are taking other medications, including supplements and herbal products.
  • Immediately consult a doctor if an allergic drug reaction  or overdose occurs after taking Bisolvon.

Dosage and Rules for Use Bisolvon

Dosage may vary depending on the age of the patient or the type of Bisolvon product. Here is the explanation:

Bisolvon Extra

  • Children aged 2–6 years: 2.5 ml, 3 times a day.
  • Children aged 6–12 years: 5 ml, 3 times a day.
  • Adults and children  > 12 years: 10 ml, 3 times a day.

Bisolvon Kids

  • Children 2–5 years:  5 ml, 2 times a day.
  • Children aged 6–10 years: 5 ml, 3 times a day.
  • Adults and children >10 years:  10 ml, 3 times a day.

Bisolvon Solution

  • Children aged 2–5 years: 2 ml, 2 times a day.
  • Children aged 5–10 years: 2 ml, 3 times a day.

Bisolvon Tablet

  • Children aged 2–6 years: ½ tablet, 2 times a day.
  • Children aged 6-12 years: ½ tablet, 3 times a day.
  • Adults and children >12 years: 1 tablet, 3 times a day.

How to Take Bisolvon Properly

Take Bisolvon according to the directions for use listed on the drug packaging or as directed by your doctor.

All types of Bisolvon products need to be consumed with meals. Swallow Bisolvon tablets with plain water.

For Bisolvon in the form of syrup or solution, shake the bottle first. Use the spoon or dropper provided in the box to determine the dosage. Do not use regular tablespoons or teaspoons as dosages may vary.

Make sure there is sufficient time between one dose and the next. Try to take Bisolvon at the same time every day so that the effect is more optimal.

If you forget to take Bisolvon, do it immediately if the break with the next consumption schedule is not too close. If it's close, ignore it and don't double the dose.

Do not take Bisolvon for more than 14 days, unless advised by your doctor. If your complaint has not improved after 14 days, consult a doctor immediately.

Store Bisolvon in a dry and cool place away from direct sunlight. Keep medicine out of reach of children.

Bisolvon Interactions with Other Drugs

If used together with antibiotics, such as  ampicillin , erythromycin,  amoxicillin , cefuroxime,  doxycyline , the bromhexine content in Bisolvon Extra can increase the risk of side effects of antibiotic drugs.

Side Effects and Dangers of Bisolvon

The bromhexine content in Bisolvon can cause a number of side effects, such as:

  • Bloating
  • Diarrhea
  • Nausea and vomiting
  • Dizziness , headache, or vertigo
  • Indigestion
  • Sweaty body

Check with your doctor if these side effects don't go away or get worse. Immediately see a doctor  if an allergic drug reaction occurs after taking Bisolvon, which can be characterized by a rash, itching, swelling of the face, lips, mouth, tongue or throat, or shortness of breath.

Back to blog